Hi and welcome! i quit Tramadol 8 days ago and the sleep thing is certainly a challenge. You are well into the withdrawals now and while good sleep may take a while to return, you may start feeling better in other ways after tomorrow.Have you been taking hot baths? with Epsom salts, even better. That and taking magnesium before bed can help your restless legs. Imodium will help some wd symptoms, too. Have you read the Thomas Recipe for detox? If not you should...it can help.
You mentioned your doctor couldn't find the source of your leg pain, is this pain that's set in after quitting Tramadol? Leg pain is something I've read others complain about when quitting Tramadol, as a withdrawal symptom. If that might be it, I'd wait. It's very common to have body pains when detoxing. I assume you've tried this but an OTC pain reliever could help some.
I used Benadryl to help me sleep the first days, then switched to melatonin. They both helped a lot, along with many other things from the Thomas Recipe.
You're doing great, you're well into it-keep going! I used what you used and more, for a year. It feels so good to be free of those pills :)
Thanks for reply. I started taking Tramadol because of leg pains. They are pre-existant pains. As far as the Thomas Recipe - How do I get Valium?? Also, I have not tried an OTC. What does that refer to? I have not taken hot soaks with epsom either. I will get magnesium today. thanks again.
Hello - I also used Tramadol for a very long time (over 10 years) and took them at pretty high doses. It is a highly addictive med that is really difficult of get off of. If you are 58 hours since your last one, you are probably at the peak of the worst withdrawal symptoms and they should start to get better in the next day or so. OTC just stands for "over the counter", as in Advil or Tylenol (which can both help a lot in withdrawal for the general achiness). There are some other OTC supplements available at GNC or the Vitamin Shop - I recall getting something there for the restless leg thing and they did help; unfortunately I don't remember the name of it. If you have one of these stores near you can just go in and tell them your symptom and they can help you out (don't know if it would work, but maybe worth a try?). Also, I totally agree with the bath thing - OMG this was a lifesaver for me during the first week or so after detox. If you have a jetted tub that is awesome, but if not just soaking in hot water will do wonders. I am 65 days clean from Tramadol now and still do the soaking bath a couple nights a week! Get some music to listen to, maybe light a candle and just relax - it is amazing how much this helps. The magnesium is a must as well; it comes in supplement form by itself or you can get mixes of magnesium/zinc/calcium - ALL of which will help. Potassium helps a lot w/the restless leg thing too. Bananas are the best source, but also I tried Vitamin Water "Revive" formula - it was great. It also has B vitamins and electrolytes - all things your body needs right now. As far as the valium, you would need to get that from your Dr. (by rx only). I used Klonopin myself (just a different Benzo; there is Xanax also - all of these do about the same thing). The only problem with any of these is that they also have dependency risk, so if you are going to get them, get a small quantity - just enough to get you through the detox period. The Klonopin did help me quite a bit during that first week.
Another HUGE help to many in early w/d is exercise. If you get get outside in fresh air and walk (or on a treadmill inside) even for a little bit each day, I think you will feel the difference. I often have to drag myself down to the treadmill (it is 15 degrees outside where I live :), but once I do it I feel great.
I hope that some of these and the others' suggestions help you out. Hopefully there is something else out there that can help with your leg pain condition once you are through the detox/withdrawal. The problem with Tramadol is that you have to keep increasing the dose to make it work, and then you get the ugly side affects along with it. I wish you the very best of luck . . . . let us know how you are doing.
Thank you. I do hope im past the worst of it. I may not need Valium at this point. I got the rest of the ingredients for the Thomas Recipe and started taking them. I hope to sleep tonight. The reality of not being able to get rid of my pain at any moment hit me today. I've depended on them for so long. Living with the pain doesnt sound like something I should live with or be able to handle emotionally. The pain always makes me highly irritable. A new sharp back pained as surfaced that the Tramadol apparently masked...the road to health...Again, thanks for each of your support.
I'm so sorry about your pain. I hope they keep trying to find a solution. You've seen a pain specialist?
How did you sleep? I'm hoping the Recipe provided some relief.